Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 18, 2021, 3:53 PM CDT for Barber County, Comanche County, Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2021, 3:53 PM CDT (20:53 UTC)
- Expired
- Jul 18, 2021, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS
The radar
The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:00 PM CDT | TSTM WND DMG | 10 Ene Buttermilk, KS | TREE DAMAGE REPORTED AT THIS LOCATION. TREE LIMBS AT LEAST 1 INCH IN DIAMETER BROKEN. REPORT WAS FROM SOCIAL MEDIA. |
| Jul 18, 4:00 PM CDT | HAIL 0.7 | 10 Ene Buttermilk, KS | REPORT RECEIVED THROUGH SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116
WWUS83 KDDC 182053
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
353 PM CDT Sun Jul 18 2021
KSZ080-081-089-090-182145-
Pratt KS-Barber KS-Kiowa KS-Comanche KS-
353 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA...WESTERN
BARBER...COMANCHE AND SOUTHWESTERN PRATT COUNTIES UNTIL 445 PM CDT...
At 353 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coats to near Sun City to near Lake
Coldwater. Movement was south at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Coldwater, Coats, Lake City, Sun City, Wilmore, Aetna, Lake
Coldwater, Croft, Belvidere and Buttermilk.
LAT...LON 3732 9945 3746 9908 3766 9885 3714 9864
3700 9880 3700 9942
TIME...MOT...LOC 2053Z 346DEG 27KT 3756 9880 3737 9901 3720 9937
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:36 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 18, 2:36 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 236 PM CDT Sun Jul 18 2021 ...Updated short and long term sections... .SHORT TERM...(This evening through Monday) Issued at 235 PM CDT Sun Jul 18 2021 A chance of thunderstorms will continue this afternoon as an MCS moves through the area. Precipitation chances will then be confined to central Kansas overnight with partly cloudy skies elsewhere. Any thunderstorms that do develop across central Kansas should move out of the area by tomorrow afternoon with decreasing cloudiness. Winds will generally be light and form the southeast through tomorrow with the exception of when thunderstorms move through. As for temperatures, lows tonight look to dip into the mid 60s with highs tomorrow in the mid to upper 80s. .LONG TERM...(Monday night through Sunday) Issued at 235 PM CDT Sun Jul 18 2021 Dry conditions are expected through the majority of the long term forecast as an upper level high slides east and over the Plains with high pressure being the dominate feature at the surface. A few models suggest a slight chance of precipitation as we head into the weekend but this is many days out and will need to be monitored through future model runs. As for temperatures, highs will start out in the upper 80s Tuesday with 90s expected through the remainder of the long term forecast. Lows will generally be in the 60s with a few low 70s entering central Kansas mid to late week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1206 PM CDT Sun Jul 18 2021 A few thunderstorms will be possible across the HYS and DDC terminals this afternoon bringing periods of MVFR conditions. Otherwise expect VFR conditions and partly cloudy skies. Winds will generally be from the southeast with the exception of under storms where gusts over 20 knots will be possible. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 86 63 87 / 20 20 10 0 GCK 64 85 62 86 / 10 10 10 0 EHA 64 88 63 86 / 20 20 10 0 LBL 65 86 63 85 / 20 20 10 0 HYS 66 86 61 88 / 30 30 10 0 P28 68 88 63 89 / 30 30 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 18, 2:33 AM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 233 AM CDT Sun Jul 18 2021 KSZ030-031-043>046-061>066-074>081-084>090-190745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 233 AM CDT Sun Jul 18 2021 /133 AM MDT Sun Jul 18 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Storms will move in from Nebraska and northwest Kansas today. The storms could become strong to severe in the afternoon with hail up to ping pong ball sized and wind gusts up to 65 mph possible along with brief heavy rain. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 18, 3:03 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Dodge City KS 303 PM CDT Sun Jul 18 2021 KSZ075-076-085>087-182030- Seward KS-Meade KS-Stevens KS-Grant KS-Haskell KS- 303 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHEASTERN GRANT... SOUTHWESTERN MEADE...NORTHEASTERN STEVENS AND SOUTHWESTERN HASKELL COUNTIES UNTIL 330 PM CDT... At 303 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Cave to 8 miles northwest of Knowles. Movement was south at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Liberal, Kismet, Hayne and Cave. LAT...LON 3727 10112 3750 10112 3700 10024 3700 10086 TIME...MOT...LOC 2003Z 011DEG 11KT 3740 10107 3696 10031 UMSCHEID
Special weather statement, Jul 18, 3:13 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Dodge City KS 313 PM CDT Sun Jul 18 2021 KSZ074-075-084-085-182100- Stanton KS-Stevens KS-Grant KS-Morton KS- 313 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON... SOUTHWESTERN GRANT...EASTERN STANTON AND NORTHWESTERN STEVENS COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Johnson City to 7 miles west of Moscow. Movement was south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Hugoton, Johnson City and Big Bow. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3733 10188 3709 10123 3737 10121 3768 10177 TIME...MOT...LOC 2013Z 016DEG 12KT 3757 10168 3729 10133 UMSCHEID
Special weather statement, Jul 18, 3:16 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
316 PM CDT Sun Jul 18 2021
KSZ066-079>081-089-090-182100-
Pratt KS-Stafford KS-Barber KS-Kiowa KS-Edwards KS-Comanche KS-
316 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...NORTHWESTERN BARBER...
COMANCHE...SOUTHWESTERN STAFFORD...SOUTHEASTERN EDWARDS AND WESTERN
PRATT COUNTIES UNTIL 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Byers to near Haviland to 8 miles
southeast of Mullinville. Movement was south at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Pratt, Coldwater, Greensburg, Haviland, Cullison, Coats, Sun City,
Wilmore, Byers, Hopewell, Wellsford, Croft, Lake Coldwater,
Belvidere, Buttermilk and Trousdale.
LAT...LON 3786 9878 3747 9872 3724 9894 3707 9941
3756 9947 3770 9913 3793 9904
TIME...MOT...LOC 2016Z 343DEG 28KT 3783 9885 3761 9908 3750 9939
UMSCHEIDSpecial weather statement, Jul 18, 3:39 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
339 PM CDT Sun Jul 18 2021
KSZ061-062-074-182115-
Stanton KS-Kearny KS-Hamilton KS-
339 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...SOUTHWESTERN KEARNY
AND NORTHEASTERN STANTON COUNTIES UNTIL 415 PM CDT/315 PM MDT/...
At 339 PM CDT/239 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles northeast of
Hartman to 11 miles south of Kendall. Movement was south at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Syracuse, Coolidge and Kendall.
LAT...LON 3826 10204 3826 10195 3790 10143 3774 10152
3774 10153 3772 10153 3758 10160 3777 10204
TIME...MOT...LOC 2039Z 020DEG 19KT 3822 10203 3777 10157
UMSCHEIDSpecial weather statement, Jul 18, 3:51 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Dodge City KS 351 PM CDT Sun Jul 18 2021 KSZ084-085-182130- Stevens KS-Morton KS- 351 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORTON AND SOUTHWESTERN STEVENS COUNTIES UNTIL 430 PM CDT... At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near Feterita, moving south at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Rolla and Feterita. LAT...LON 3699 10176 3731 10171 3714 10129 3700 10118 TIME...MOT...LOC 2051Z 016DEG 16KT 3719 10155 UMSCHEID
Special weather statement, Jul 18, 3:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
353 PM CDT Sun Jul 18 2021
KSZ080-081-089-090-182145-
Pratt KS-Barber KS-Kiowa KS-Comanche KS-
353 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA...WESTERN
BARBER...COMANCHE AND SOUTHWESTERN PRATT COUNTIES UNTIL 445 PM CDT...
At 353 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coats to near Sun City to near Lake
Coldwater. Movement was south at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Coldwater, Coats, Lake City, Sun City, Wilmore, Aetna, Lake
Coldwater, Croft, Belvidere and Buttermilk.
LAT...LON 3732 9945 3746 9908 3766 9885 3714 9864
3700 9880 3700 9942
TIME...MOT...LOC 2053Z 346DEG 27KT 3756 9880 3737 9901 3720 9937
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:44 AM CDT | Special Weather Statement | DDC | Ellis | 31 min |
| Jul 18, 11:49 AM CDT | Special Weather Statement | DDC | Trego | 26 min |
| Jul 18, 11:52 AM CDT | Severe Thunderstorm Warning | DDC | Ellis | 38 min |
| Jul 18, 12:17 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 43 min |
| Jul 18, 12:28 PM CDT | Special Weather Statement | DDC | Trego | 32 min |
| Jul 18, 12:51 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Pawnee, Rush | 39 min |
| Jul 18, 1:27 PM CDT | Special Weather Statement | DDC | Pawnee | 33 min |
| Jul 18, 1:55 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 50 min |
| Jul 18, 2:06 PM CDT | Special Weather Statement | DDC | Grant | 24 min |
| Jul 18, 2:30 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 45 min |
| Jul 18, 2:32 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 43 min |
| Jul 18, 2:40 PM CDT | Special Weather Statement | DDC | Ford | 35 min |
| Jul 18, 2:52 PM CDT | Special Weather Statement | DDC | Grant, Stanton | 23 min |
| Jul 18, 3:03 PM CDT | Special Weather Statement | DDC | Seward | 27 min |
| Jul 18, 3:13 PM CDT | Special Weather Statement | DDC | Stanton, Stevens | 47 min |
| Jul 18, 3:16 PM CDT | Special Weather Statement | DDC | Comanche, Kiowa | 44 min |
| Jul 18, 3:39 PM CDT | Special Weather Statement | DDC | Hamilton | 36 min |
| Jul 18, 3:51 PM CDT | Special Weather Statement | DDC | Stevens | 39 min |
| Jul 18, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 31 min |
| Jul 18, 4:15 PM CDT | Special Weather Statement | DDC | Stanton | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.